MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the bard/davol phasix flat mesh tore during implant.The subject product was discarded by the user facility and not available for evaluation.Photos of the sample were provided, which show a contaminated phasix flat mesh from the attempted implantation as expected, with sutures still present in the mesh.There is a visible hole/ tear in the center of the mesh.Review of the photo confirms the reported event, however a definitive root cause as to how / why the tear occurred during use cannot be determined.Based on the information available, no conclusion can be made.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in september, 2020.
 
Event or Problem Description
As reported, during an open ventral hernia repair on (b)(6) 2021, the surgeon was suturing a bard/davol phasix flat mesh using a non-bard/davol pds suture at the north and south edges when the mesh tore.As reported, the mesh was removed from the patient and discarded.Another phasix flat mesh was used to complete the case with no further issues.There was no reported patient injury.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11414800
Report Number1213643-2021-20047
Device Sequence Number3243114
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Catalogue Number1190400
Device Lot NumberHUEU1422
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2021
Initial Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;